Effects of a Mirapex (pramipexole) overdose will vary, depending on how much of the medication was taken and whether it was taken with other substances. Although it is not exactly known what to expect from an overdose, the usual side effects could be expected, but perhaps more severely. Treatment for a Mirapex overdose may include pumping the stomach, inducing vomiting, or providing supportive care.
Mirapex Overdose: An IntroductionMirapex® (pramipexole dihydrochloride) is a prescription drug that belongs to a group of medications classified as dopamine agonists. As with any medication, it is possible to take too much Mirapex. The specific effects of a Mirapex overdose can vary, depending on a number of factors, including the Mirapex dosage and whether it was taken with any other medications or substances.
Effects of a Mirapex OverdoseIt is not known what to expect from a Mirapex overdose, except the usual Mirapex side effects, but perhaps more severely. In one study, a person took Mirapex 11 mg per day for two days, which is much greater than the usual dosage, without any problems.
Treatment for a Mirapex OverdoseThe treatment for a Mirapex overdose also may vary, and there is no known antidote. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment also may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Mirapex overdose may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart, blood pressure, and breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Mirapex.